I’m not crazy….I’m actually going crazy!

Let’s face it, the past few days I’ve been a wreck.  Emotional and stressed during the day and restless at night.  And my eyes have been bothering me…feeling dry and weird.  Worrying about resting and why I’m not asleep all night hasn’t been helping (I know you would think it would, right?).   So this morning at my primary care appointment I had on my list to ask about whether or not my manic state was being caused by “situational stress/anxiety”, my medications, or both.  I already knew that my late night/early morning medication had potential side effects of “insomonia” and “wakefulness”, but then was I so crazy during the day just b/c of over-exhaustion from not sleeping well?

After 45 minutes of me mostly blabbing 1000 mph (which for those who don’t know me well, is about 10Xs my normal speed), I think I have an answer, I’m crazy.  But in my defense, I’m being MADE crazy.   Ah yes, the Prednisone….my personal nemesis.  This “wonder drug” is now the go-to drug for just about anything (I was once prescribed it by a dermatologist for chronic breastfeeding pain, but stopped taking it after 2 doses when I felt like my stomach was being pulled out of my mouth for a week – it was glorious!).  Doctor’s like it b/c it “works”…at least sometimes, mostly, for what it was designed for.  But as with all medications, it has a few potential side effects including (as listed in the U.S. National Library of Medicine):

  • headache
  • dizziness
  • difficulty falling asleep or staying asleep
  • inappropriate happiness
  • extreme changes in mood
  • changes in personality
  • bulging eyes
  • vision problems
  • eye pain, redness, or tearing
  • acne
  • thin, fragile skin
  • red or purple blotches or lines under the skin
  • slowed healing of cuts and bruises
  • increased hair growth
  • changes in the way fat is spread around the body
  • extreme tiredness
  • weak muscles
  • irregular or absent menstrual periods
  • decreased sexual desire
  • heartburn
  • increased sweating
  • sore throat, fever, chills, cough, or other signs of infection
  • seizure
  • depression
  • loss of contact with reality
  • confusion
  • muscle twitching or tightening
  • shaking of the hands that you cannot control
  • numbness, burning, or tingling in the face, arms, legs, feet, or hands
  • upset stomach
  • vomiting
  • lightheadedness
  • irregular heartbeat
  • sudden weight gain
  • shortness of breath, especially during the night
  • dry, hacking cough
  • swelling or pain in the stomach
  • swelling of the eyes, face, lips, tongue, throat, arms, hands, feet, ankles, or lower legs
  • difficulty breathing or swallowing
  • rash
  • hives
  • itching

After my primary suggested that the Prednisone might be making me crazy (as well as explain  ALL my recent symptoms), I asked the pharmacist about it on the way home (when I stopped to pick up yet another prescription).  She basically said “It makes you crazy”.   Maybe the real wonder of this drug is that it makes you too delusional and distracted by all your new symptoms that you forget what you were taking it for in the first place.  Pharmaceutical brilliance if you ask me!

Advertisements
This entry was posted in Uncategorized. Bookmark the permalink.

One Response to I’m not crazy….I’m actually going crazy!

  1. Maria says:

    ohhh i HATE Prednisone!! and it hates me! i took it for a back problem and went into complete ‘roid rage. i was stuck behind someone at a stop light who had the audacity to wait at the red light and NOT TURN RIGHT ON RED!! RRRRRAAAAAAAAAAAWWWWWRRRRRRRR!!!! HULK SMASH!!! i had put my car in park and was preparing to go throw myself screaming on his windshield when the light turned green.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s